Despearate: Energy but now incredible FATIGUED & dry eyes after continued use of natural progesterone

by Vivian
(Cambodia)

Hi

I am seeking as to weird phenomena I'm getting with taking natural progesterone. I'm 41, (last year saliva tests showed i'm not perimenopausal). I've been taking prog for around 3 months now. At the start on day 14 of cycle, i would take around 20mg of proges and felt amazing (all insulin problem and thyroid problems along with fatigue just disappeared, amazing!) but after DAY 3 I began to get very fatigued accompanied by dry eyes, and so increased by progesterone x 4 times, now it didn't fix the fatigue, instead i developed usual estrogen dominance (sore breasts, sweet food cravings, gained weight etc) symptoms - i expected this but NOT the FATIGUE or dry eyes!

I no longer get any of the estrogen dominance symptoms but the fatigue, dry eyes continues along with foggy brain and insulin issues that now accompany every time the dry eyes and fatigue set in, usually in the afternoons.

I also no longer get the energy on the first day i take the progesterone,like i did at the start, just fatigue, fatigue and more fatigue. Maybe my progesterone oil''s potency has gone off in this heat?

Or could something be having an effect on my cortisol levels?, as i have very low cortisol levels but thought progesterone would help cortisol production?. I just don't get the fatigue, one day amazing and now constantly tired and usual chronic fatigue symptoms. I am on good thyroid T3SR meds, so don't think it's thyroid either and taking 2000IU of VitD3, but i'm also constantly in the sun so not sure that's an issue any longer either.

Any ideas as to what could have caused the intial surge in energy and now permanent fatigue slump?

I now don't even recover my energy during the non luteal phase. But all estrogen dominance symptoms are now gone...strange!


Cheers

Comments for Despearate: Energy but now incredible FATIGUED & dry eyes after continued use of natural progesterone

Click here to add your own comments

Nov 25, 2011
me too
by: Rosanne

Hi

Yep that sounds like me but I had it for a very long time. Low cortisol indicates adrenal fatigue. You need the right amount of cortisol to get thyroid in cells. If you do not have the right amount of cortisol then you will remain hypothyroid even if blood work is fine. I just found out this is the same for progesterone where adrenal fatigue is present. Check out adrenalfatigue.org. I have been through this for two years and you have to do it all;progesterone, thyroid,and adrenal supplements program. They all work together.

Hope this help until Wray can get back to you.

Nov 25, 2011
Despearate: Energy but now incredible FATIGUED & dry eyes after continued use of natural progesterone
by: Wray

Hi Vivian The dry eyes, fatigue, foggy brain and insulin problems are also Oestrogen Dominance symptoms. In fact excess oestrogen is found in Sjogren's syndrome which is very dry eyes, see here. Excess oestrogen also upsets insulin, see our page on Insulin Resistance. Unfortunately many women get the same surge of feeling well when starting progesterone, and then oestrogen dominance sets it. I've found this is due to the low amounts most women are told to use. I recommend 100-200mg/day, dependant on symptoms. You're only using about 80mg/day at present, so I suggest you increase the amount to about 150mg/day to start with. You will probably get the usual oestrogen dominance symptoms if you do, if this should occur, increase again. It's essential to make progesterone the dominant hormone. We do have more info our our page How to use progesterone cream. I don't think it's because the oil you're using has lost it's potency, as progesterone does not degrade even when melted. The melting point is 126 °C (259 °F). If you need thyroid meds, please have a vitamin D test done. Hypothyroidism is often a lack of vitamin D, see here, here and here. Although you're taking it, 2000iu's per day is not sufficient, and you say you're in the sun, but do you wear clothing and sunscreen? We need between 20 mins to 2 hours each day in a bathing suit, during the hours 10am to 2pm, dependant on skin pigmentation. The more melanin in the skin the more sun we need to make vitamin D. A lack of vitamin D also causes fatigue and insulin problems, plus it reduces the benefits of progesterone. For more info on testing etc see the Vitamin D Council, GrassrootsHealth Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. And the minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Nov 26, 2011
me too
by: Wray

Hi Rosanne Thanks for the input! In case Vivian wants to follow up on your suggestons and look at Dr Wilson's site, which is excellent, see here. Take care Wray

Nov 27, 2011
Will energy return to first half of cycle?
by: Vivian

Thank you so much guys. The fatigue is incredible now, always followed by those dry eyes. So hard to figure out what's causing what, when you have adrenal fatigue, as it affects the whole endocrine system and the symptoms are all similar!! And so confusing as the progesterone at times brings great energy and then at other times massive fatigue...ahhh - hormones!

I will get the Naptro and give it a go, I had incredible fatigue this weekend (day26 and 27 of cycle) and stopped taking my progesterone last night and today I'm suddenly beginning to feel much better, amazing cause usually on day 28 i feel terrible.

One final question, if possible - i just can't seem to regain my energy once menstruation has ended, ie start of cycle again, i did before (trying progesterone) I would bounce back to my old self till the luteal phase came round again (second half of cycle), but now I'm fatigued all 28 days of my cycle. Will this improve (once i increase progest amounts)? ie regain my energy during the first half of cycle? I'm scared that my body's natural progesterone production (ie atrophying) is shutting down and can't pick up after 14 days of progesterone, reason i'm now even tired during first half of cycle.

PS i'm taking Vit D dosing advice thanks!


Nov 28, 2011
Will energy return to first half of cycle?
by: Wray

Hi Vivian It is confusing, and it's not just adrenal fatigue that has similar symptoms. An unstable blood glucose has the same symptoms too. I hope the increase in progesterone helps you, but do watch for Oestrogen Dominance, as this does occur when increasing. Feeling better when stopping the progesterone indicates you still have excess oestrogen circulating. Because the progesterone is no longer stimulating the oestrogen. If you are feeling so tired during your luteal phase, it could be you are not ovulating. Anovulatory cycles begin round about age 35, they increase through Peri-menopause, until the ovaries stop producing viable eggs at Menopause. Everything points to this, ie low progesterone and normal oestrogen. I would recommend you use the progesterone daily for 2-3 months, through your period too. This prevents oestrogen rising each time you stop, plus prevents the drop in progesterone occurring. It's simple enough to regulate your cycle again once you feel stable, see our page on How to use progesterone cream Plus of course a possible lack of vitamin D could be exacerbating symptoms. I'm delighted you are following the dosing advice on this, but please have a test done too. They should be done every 6 months in fact, levels fluctuate over the seasons, stress drops levels too. Take care Wray

Oct 24, 2014
progesterone increases fatigue
by: Anonymous

Progesterone makes you sleepy. Oestrogen makes you hyper. Its a known fact.sometimes the progesterone stimulate oestrogen receptors initially. Thats why you might get a little energy boost when you first take it. An ob/gyn should be able to guide you to getting your levels squared up...Trial and error doesn't work well with hormones unless you have a LOT of experience.

Feb 16, 2016
Progesterone Fatigue
by: Anonymous

I looked into HRT when my skin and eyes became so extrememly dry the pain was unbearable. It was suggested to me to try HRT. After hormonal testing I was found to have little to none estrogen and testosterone. However, I was perimenopausal and so the pellet, placed in my hip, had to be balanced with progesterone, so I was given a prog. pill. I can't recall the amount now, but was told it was minimal. I became SO FATIGUED I couldn't function; then, told to take it at night to combat it. However, I still couldn't stay awake the following day, so I was told to cut it in half. That still didn't help. Therefore, I abandoned the whole HRT trial and 3 yrs later, I'm now bleeded profusely and feel I need to revisit hormonal testing. I'm also hearing you can compound progesterone down to specific amounts...is this correct? I would love some progesterone as I am a life long insomniac, as well, and I could finally sleep but he fatigue kept me unable to even work. Any suggestions? Thanks so much!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.


Search over 7,500 pages on this site...